Wildfire, Lipscomb
- When
- June 19, 4:00 PM CST to June 20, 5:00 PM CST
- Where
- Lipscomb forecast zone
- Property damage
- $6,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 36.278, -100.273 (the zone’s center; the record gives no point)
A wildfire three miles east of Darrouzett burned four hundred and eighty acres and was caused by trains. however one outbuilding was destroyed.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire three miles east of Darrouzett burned four hundred and eighty acres and was caused by trains. No injuries were reported...however one outbuilding was destroyed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 19, 2:03 PM CST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
303 PM CDT MON JUN 19 2006
.DISCUSSION...
NOT A LOT OF CHANGES MADE TO THE PREVIOUS FORECAST AND GRIDS OTHER
THAN TO INCREASE POPS SLIGHTLY ACROSS THE OK PANHANDLE LATE TUESDAY
AND TUESDAY NIGHT AND ALSO OVER MUCH OF THE NORTHERN HALF OR SO OF
THE FORECAST AREA LATE WEDNESDAY AND WEDNESDAY NIGHT. UPPER HIGH
REMAINS OVER THE PANHANDLES WITH SUBSIDENCE KEEPING SKIES GENERALLY
CLEAR. SURFACE LOW NEAR THE COLORADO/KANSAS STATE LINE WITH TROUGH
EXTENDING SOUTH TO NEAR THE TEXAS/NEW MEXICO STATE LINE WILL PUSH
EAST SLOWLY INTO THE NORTHWEST SECTIONS OF THE PANHANDLES TUESDAY.
WITH THE SURFACE BOUNDARY ACROSS THAT AREA...FEEL WIND SPEEDS WILL
NOT BE AS STRONG TUESDAY ACROSS THE WESTERN SECTIONS AND THAT THE
STRONGEST WINDS WILL BE ACROSS THE EASTERN SECTIONS TUESDAY INTO
TUESDAY EVENING. AT THE SAME TIME...THE LOWEST RELATIVE HUMIDITIES
TUESDAY WILL BE OVER THE WESTERN SECTIONS WHERE THE LIGHTER WINDS
WILL OCCUR. THE STRONGEST WINDS WILL BE OVER THE EASTERN SECTIONS
TUESDAY WHERE THE HIGHER HUMIDITIES WILL OCCUR. THEREFORE...DO NOT
PLAN ON ISSUING A FIRE WEATHER WATCH TUESDAY BUT A FIRE DANGER
STATEMENT WILL LIKELY BE NEEDED.
LOW LEVEL MOISTURE WILL GRADUALLY BEGIN INCREASING BY MID WEEK AS
GULF MOISTURE RETURNS THE LONG WAY INTO THE PANHANDLES FROM THE RIO
GRANDE. A SHORTWAVE TROUGH MOVING ACROSS THE CENTRAL ROCKIES INTO THE
CENTRAL PLAINS STATES LATE TUESDAY AND TUESDAY EVENING MAY TRIGGER
SOME CONVECTION MAINLY OVER THE OK PANHANDLE. THEREFORE...INCREASED
POPS IN THAT AREA TO LOW END SLIGHT CHANCE. ANOTHER STRONGER
SHORTWAVE APPROACHES THE FORECAST AREA LATE WEDNESDAY AND WEDNESDAY
NIGHT AND MAY TRIGGER SCATTERED CONVECTION ACROSS THE NORTHERN HALF
OF THE PANHANDLES. THEREFORE...INCREASED POPS FOR LATE WEDNESDAY INTO
WEDNESDAY NIGHT. OTHERWISE...LEFT THE REMAINDER OF THE EXTENDED
FORECAST PERIOD ALONE FOR NOW ALTHOUGH FEEL CONVECTION CHANCES LOOK
GOOD LATER IN THE WEEK. LATER SHIFTS CAN EVALUATE AND ADJUST IF
NECESSARY. CONFIDENCE IS SOMEWHAT LOW IN THE MEDIUM RANGE MODELS AT
THIS POINT...SO WILL LEAVE FORECAST ALONE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 68 97 67 90 / 10 10 10 10
BEAVER OK 67 98 70 93 / 10 20 20 30
BOISE CITY OK 65 98 64 93 / 10 20 20 30
BORGER TX 73 99 70 94 / 10 10 10 20
BOYS RANCH TX 69 99 69 96 / 10 10 10 20
CANYON TX 68 99 67 90 / 10 10 10 10
CLARENDON TX 69 98 67 90 / 10 10 10 10
DALHART TX 65 97 64 94 / 10 10 10 30
GUYMON OK 68 99 68 92 / 10 20 20 30
HEREFORD TX 68 99 67 91 / 10 10 10 10
LIPSCOMB TX 72 98 69 92 / 10 10 10 20
PAMPA TX 70 95 67 92 / 10 10 10 20
SHAMROCK TX 70 99 67 92 / 0 0 10 10
WELLINGTON TX 69 98 69 94 / 0 0 10 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 10 PM MONDAY FOR THE FOLLOWING ZONES:
BEAVER...CIMARRON...AND TEXAS.
TX...RED FLAG WARNING UNTIL 10 PM MONDAY FOR THE FOLLOWING ZONES:
CARSON...DALLAM...DEAF SMITH...HANSFORD...HARTLEY...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...AND SHERMAN.
&&
11TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON JUN 19 2006 OKZ001>003-TXZ001>020-201100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... FIRE DANGER WILL REACH CRITICAL LEVELS THIS AFTERNOON AND EVENING... ESPECIALLY ACROSS THE WESTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES...WHERE A RED FLAG WARNING IS IN EFFECT. ALSO...BECAUSE OF THE BREEZY CONDITIONS...BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... LOW RELATIVE HUMIDITIES WITH WARM TEMPERATURES AND BREEZY CONDITIONS ON TUESDAY WILL AGGRAVATE THE FIRE DANGER ACROSS THE PANHANDLES. ALSO...THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT...WEDNESDAY NIGHT AND AGAIN ON THURSDAY NIGHT...MAINLY ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AREA-WIDE SATURDAY NIGHT. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...FIRE FIGHTERS AND EMERGENCY RESPONDERS SHOULD BE PREPARED TO ENCOUNTER DIFFICULTY IN EFFORTS TO CONTAIN ANY WILDFIRES...AND BE READY FOR THE RAPID SPREAD OF ANY FIRE. JOHNSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
138 PM CDT MON JUN 19 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 7 SE SLAPOUT 36.55N 100.03W
06/18/2006 E1.00 INCH BEAVER OK PUBLIC
&&
JOHNSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
141 PM CDT MON JUN 19 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 7 SE SLAPOUT 36.55N 100.03W
06/18/2006 E60 MPH BEAVER OK PUBLIC
SEVERE SIDING DAMAGE TO HOME
&&
JOHNSONThe national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517168.